Rocky Mountain Journal of Mathematics

Non-stable $K$-theory for Leavitt path algebras

Damon Hay, Marissa Loving, Martin Montgomery, Efren Ruiz, and Katherine Todd

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We compute the monoid $\mathcal{V} [ L_{K} (E) ]$ of isomorphism classes of finitely generated projective modules of a Leavitt path algebra over an arbitrary directed graph. Our result generalizes the result of Ara, Moreno and Pardo in which they computed the monoid $\mathcal{V}[ L_{K} (E) ]$ of a Leavitt path algebra over a countable row-finite directed graph.

Article information

Rocky Mountain J. Math., Volume 44, Number 6 (2014), 1817-1850.

First available in Project Euclid: 2 February 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16B99: None of the above, but in this section
Secondary: 46L35: Classifications of $C^*$-algebras

Graph algebras Leavitt path algebras


Hay, Damon; Loving, Marissa; Montgomery, Martin; Ruiz, Efren; Todd, Katherine. Non-stable $K$-theory for Leavitt path algebras. Rocky Mountain J. Math. 44 (2014), no. 6, 1817--1850. doi:10.1216/RMJ-2014-44-6-1817.

Export citation


  • G. Abrams and G. Aranda Pino, The Leavitt path algebra of a graph, J. Alg. 293 (2005), 319–334.
  • ––––, The Leavitt path algebras of arbitrary graphs, Houston J. Math. 34 (2008), 423–442.
  • G. Abrams and M. Tomforde, Isomorphism and Morita equivalence of graph algebras, Trans. Amer. Math. Soc. 363 (2011), 3733–3767.
  • P. Ara and A. Facchini, Direct sum decompositions of modules, almost trace ideals, and pullbacks of monoids, Forum Math. 18 (2006), 365–389.
  • P. Ara, K.R. Goodearl, K.C. O'Meara and E. Pardo, Separative cancellation for projective modules over exchange rings, Israel J. Math. 105 (1998), 105–137.
  • P. Ara, M.A. Moreno and E. Pardo, Nonstable $K$-theory for graph algebras, Alg. Rep. Theory 10 (2007), 157–178.
  • S. Arklint and E. Ruiz, Corners of Cuntz-Krieger algebras, Trans. Amer. Math. Soc., to appear.
  • B. Blackadar, Rational $C^*$-algebras and nonstable $K$-theory, in Proceedings of the Seventh Great Plains Operator Theory Seminar, Lawrence, KS, 1987.
  • ––––, $K$-theory for operator algebras, vol. 5 of Mathematical Sciences Research Institute Publications, Cambridge University Press, Cambridge, 1998.
  • K.R. Davidson, $C\sp *$-algebras by example, Fields Inst. Mono. 6, American Mathematical Society, Providence, RI, 1996.
  • D. Drinen and M. Tomforde, The $C\sp *$-algebras of arbitrary graphs, Rocky Mountain J. Math. 35 (2005), 105–135.
  • S. Eilers and T. Katsura, Semiprojectivity of unital graph $C^{*}$-algebras, in preparation.
  • S. Eilers, G. Restorff and E. Ruiz, The ordered ${K}$-theory of a full extension, Canad. J. Math. 66 (2014), 596–625.
  • G.A. Elliott, On the classification of inductive limits of sequences of semisimple finite-dimensional algebras, J. Algebra 38 (1976), 29–44.
  • A. Facchini and F. Halter-Koch, Projective modules and divisor homomorphisms, J. Algebra Appl. 2 (2003), 435–449.
  • C. Faith, Algebra I: Rings, modules, and categories, Springer-Verlag, New York, 1981.
  • K.R. Goodearl, Leavitt path algebras and direct limits, in Rings, modules and representations, Contemp. Math. 480, Amer. Math. Soc., Providence, RI, 2009.
  • W.G. Leavitt, The module type of a ring, Trans. Amer. Math. Soc. 103 (1962), 113–130.
  • I. Raeburn, Graph algebras, vol. 103 of CBMS Regional Conference Series in Mathematics, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 2005.
  • I. Raeburn and W. Szymański, Cuntz-Krieger algebras of infinite graphs and matrices, Trans. Amer. Math. Soc. 356 (2004), 39–59 (electronic).
  • M. Tomforde, The ordered $K_0$-group of a graph $C^*$-algebra, C.R. Math. Acad. Sci. Soc. 25 (2003), 19–25.
  • ––––, Uniqueness theorems and ideal structure for Leavitt path algebras, J. Algebra 318 (2007), 270–299.
  • ––––, Leavitt path algebras with coefficients in a commutative ring, J. Pure Appl. Algebra 215 (2011), 471–484.